Service by

Home Journal Issues Guide for Authors Editorial Board About Aims & Scope Editorial Contact


Case Report Open Access


Escitalopram-induced hyponatremia

Anjana Thomas, Teena C Abraham, Greeshma James, Naveen Kumar Panicker.

Abstract
Escitalopram is an antidepressant belonging to the class of selective serotonin reuptake inhibitors. It is effective in the treatment of generalized anxiety and major depressive disorders. It also has an off-labeled use of treating mild agitation associated with dementia in non-psychotic patients. The most common adverse effects of escitalopram are a headache, fatigue, and diarrhea. Escitalopram-induced hyponatremia is rare; it is seen in elderly, especially in women. This is a rare case of escitalopram-induced hyponatremia which was observed in a 73-year-old female patient who was admitted, with complaints of increased tension and palpitation, in the psychiatry department. She also had a history of asthma for the past 30 years, a surgery done for carpel tunnel syndrome 6 years back and had no history of liver or renal disease. Tablet Nexito (escitalopram) 10 mg 1-0-0 was started as an antidepressant, and after 1 day, she developed fatigue due to hyponatremia which was evident from the laboratory values of sodium. The sodium level was found to be 122.3 mmol/l, the normal range is between 135 and 145 mmol/l. Hence, she was advised to include 2 g of salt in her diet. As she had hyponatremia, NS 3% was added, and also her dose of escitalopram was decreased to 5 mg OD, resulting in a gradual increase in the sodium level. This case showed a causality score of 8 according to Naranjo Scale and the causality to be probable.

Key words: Escitalopram; Hyponatremia; Depression; Antidepressent


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Export to
Export to
Related Records
 Articles by Anjana Thomas
Articles by Teena C Abraham
Articles by Greeshma James
Articles by Naveen Kumar Panicker
on Google
on Google Scholar
Article Statistics
 Viewed: 212
Downloaded: 75
Cited: 0


How to Cite this Article
Pubmed Style

Thomas A, Abraham TC, James G, Panicker NK. Escitalopram-induced hyponatremia. Natl J Physiol Pharm Pharmacol. 2017; 7(12): 1441-1443. doi:10.5455/njppp.2017.7.0620212072017


Web Style

Thomas A, Abraham TC, James G, Panicker NK. Escitalopram-induced hyponatremia. http://www.njppp.com/?mno=271698 [Access: December 18, 2017]. doi:10.5455/njppp.2017.7.0620212072017


AMA (American Medical Association) Style

Thomas A, Abraham TC, James G, Panicker NK. Escitalopram-induced hyponatremia. Natl J Physiol Pharm Pharmacol. 2017; 7(12): 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



Vancouver/ICMJE Style

Thomas A, Abraham TC, James G, Panicker NK. Escitalopram-induced hyponatremia. Natl J Physiol Pharm Pharmacol. (2017), [cited December 18, 2017]; 7(12): 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



Harvard Style

Thomas, A., Abraham, T. C., James, G. & Panicker, N. K. (2017) Escitalopram-induced hyponatremia. Natl J Physiol Pharm Pharmacol, 7 (12), 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



Turabian Style

Thomas, Anjana, Teena C Abraham, Greeshma James, and Naveen Kumar Panicker. 2017. Escitalopram-induced hyponatremia. National Journal of Physiology, Pharmacy and Pharmacology, 7 (12), 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



Chicago Style

Thomas, Anjana, Teena C Abraham, Greeshma James, and Naveen Kumar Panicker. "Escitalopram-induced hyponatremia." National Journal of Physiology, Pharmacy and Pharmacology 7 (2017), 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



MLA (The Modern Language Association) Style

Thomas, Anjana, Teena C Abraham, Greeshma James, and Naveen Kumar Panicker. "Escitalopram-induced hyponatremia." National Journal of Physiology, Pharmacy and Pharmacology 7.12 (2017), 1441-1443. Print. doi:10.5455/njppp.2017.7.0620212072017



APA (American Psychological Association) Style

Thomas, A., Abraham, T. C., James, G. & Panicker, N. K. (2017) Escitalopram-induced hyponatremia. National Journal of Physiology, Pharmacy and Pharmacology, 7 (12), 1441-1443. doi:10.5455/njppp.2017.7.0620212072017



AUTHOR LOGIN

REVIEWER LOGIN

Indexed In

 

National Journal of Physiology, Pharmacy and Pharmacology is Indexed in -

EMBASE

Index Copernicus  (ICV 2016: 109)

Index Medicus for SEAR

CAB abstract/Global Health

CINAHL

Hinari

Google Scholar

ScopeMed

Ulrich’s International Periodical Directory

Indian Science Abstracts

Open J- Gate

Geneva Foundation for Medical Education and Research

NewJour

PSOAR

InformIndia

EBSCO Publishing Electronic Database

Genamics JournalSeek

ProQuest

Index Scholar

SafetyLit

Chemical Abstracts Service (CAS)

Gale's Health Reference Center

Gale Info Trac

Gale Academic Onefile

Ind Medica

Scirus

Scientific Publication Index

Scientific Resources Database

Recent Science Index

Scholarly Journals Index

Directory of Academic Resources

Elite Scientific Journals Archives

Current Index to Scholarly Journals

Digital Journals Database

Academic Papers Database

Contemporary Research Index

Ayush Web Portal

CiteFactor

 

 

 

 

 

 

Journal Membership

World Association of Medical Editors (WAME), Dallas, Texas, USA

 

Journal Listed in

ICMJE- International Committee of Medical Journal Editors

HIFA 2015 – Healthcare Information for All by 2015, Charlbury, Oxfordshire, UK 

 

 


The articles in this Journal are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-sa/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.